Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

April 1, 2016Washington County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 1, 2016, 8:49 AM EDT for Washington County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2016, 8:49 AM EDT (12:49 UTC)
Expired
Apr 1, 2016, 9:30 AM EDT
In force
41 min
Issued by
NWS Atlanta, GA

County Washington County, GA

The radar

The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

277 
WWUS82 KFFC 011249
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 AM EDT FRI APR 1 2016
 
GAZ074-084-085-011330-
JOHNSON GA-WILKINSON GA-WASHINGTON GA-
849 AM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...
NORTHEASTERN WILKINSON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 930
AM EDT...

AT 849 AM EDT...A STRONG THUNDERSTORM WAS OVER TOOMSBORO...OR 7 MILES
EAST OF IRWINTON...MOVING EAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SANDERSVILLE...WRIGHTSVILLE...TENNILLE...TOOMSBORO AND OCONEE. 

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3272 8309 3289 8315 3300 8279 3272 8272
TIME...MOT...LOC 1249Z 252DEG 20KT 3281 8305 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 1, 7:35 AM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 1, 7:35 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 AM EDT FRI APR 1 2016

.UPDATE...
UPDATED TO ADD THE NEW TOR WATCH. STORMS HAVE BEEN CYCLING UP AND
DOWN ALL MORNING...AND HAVE NOT WEAKENED. MESOANALYSIS SHOWS THE
SFC-6KM SHEAR HAS INCREASED ACROSS PORTIONS OF EAST CENTRAL GA.
STORMS ARE WORKING ON ALL OF THE AVAILABLE INSTABILITY IN PLACE.
THE COLD FRONT IS CURRENTLY ACROSS FAR NW GA. IT MAY TAKE A LITTLE
LONGER FOR THE ATMOS TO RECOVER THIS AFTERNOON...BUT THE
POTENTIAL STILL EXISTS FOR STRONG TO ISOLD SEVERE STORMS SOUTH OF
INTERSTATE 20 THIS AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 657 AM EDT FRI APR 1 2016/

UPDATE...
UPDATED FOR THE TOR WATCH EXTENSION.

PREV DISCUSSION... /ISSUED 453 AM EDT FRI APR 1 2016/

UPDATE...
UPDATED TO EXTEND THE TORNADO WATCH. NO OTHER CHANGES.

PREV DISCUSSION... /ISSUED 412 AM EDT FRI APR 1 2016/

SHORT TERM /TODAY THROUGH SATURDAY/...
ACTIVE DAY ON TAP FOR THE FORECAST AREA AS A COLD FRONT MOVES
THROUGH.

REGIONAL RADAR SHOWS A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS
MOVING ACROSS THE CWFA THIS MORNING. THIS ACTIVITY DEVELOPED OUT
AHEAD OF THE COLD FRONT AND PUSHED EAST. THE COLD FRONT CURRENTLY
STRETCHES FROM CENTRAL TN BACK THROUGH CENTRAL AL TO THE GULF COAST.
A MID LEVEL SHORTWAVE HAS STEEPENED LAPSE RATES THIS
MORNING...HELPING TO SUSTAIN CONVECTION BUT WILL PUSH OFF TO THE
EAST EARLY THIS MORNING. IN ADDITION...MESOANALYSIS SHOWS GOOD SHEAR
ALSO HELPING TO SUSTAIN THE STRONG THUNDERSTORMS. THE HI-RES MODELS
DON'T HAVE A GREAT HANDLE ON WHAT IS CURRENTLY GOING ON...WITH THE
HRRR WITH THE BEST PRECIP PATTER BUT THE CONVECTION IS A LOT WEAKER
THAN WHAT IS ACTUALLY OCCURRING. THE WRF HAS A BETTER HANDLE ON WHAT
IS GOING ON TO THE SOUTH. DO THINK THE AREA OF STORMS ACROSS EASTERN
AL WILL HOLD TOGETHER AND CONTINUE EASTWARD INTO THE CWFA. DO THINK
THAT SEVERE STORMS WILL BE LIMITED IN COVERAGE...BUT STRONG STORMS
ARE LIKELY THROUGH THE MORNING HOURS.

ALL OF THE MODELS ARE SHOWING A SLOW DOWN IN THE SOUTHWARD
PROGRESSION OF THE FRONT EARLY TODAY. IT WILL LIKELY BECOME
STATIONARY FOR A SHORT PERIOD OF TIME ACROSS NORTHERN GA...SO DO
EXPECT SOMEWHAT OF A LULL IN THE STRONG/SEVERE ACTIVITY LATER THIS
MORNING AND POSSIBLY LASTING INTO THE EARLY AFTERNOON. DURING THE
LATE AFTERNOON AND INTO THE EVENING HOURS...A MID LEVEL SHORTWAVE
AND UPPER LEVEL JET STREAK WILL MOVE OUT OF THE GOMEX AND NORTHEAST
INTO GA. THESE TWO FEATURES WILL HELP ENHANCE CONVECTIVE ACTIVITY
ALONG AND AHEAD OF THE FRONT AGAIN. EXACTLY WHERE THE CONVECTION
FIRES LATE THIS AFTERNOON WILL BE HEAVILY DEPENDENT UPON WHERE THE
FRONT SETS UP THIS MORNING. AREAS SOUTH OF THE FRONT WILL HAVE HAVE
THE BEST CHANCES OF DE-STABILIZING WITH MORE HEATING LIKELY. WITH
THIS IN MIND...THINK THE BEST CHANCES FOR SEVERE WEATHER WILL BE
ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR THIS AFTERNOON.
CONVECTION WILL HAVE A GOOD CHANCE OF LINGERING WELL INTO THE
EVENING HOURS. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...LARGE HAIL AND AN ISOLATED TORNADO.

THE FRONT IS EXPECTED TO PICK UP A LITTLE SPEED TONIGHT AND BEGIN TO
PUSH SOUTHWARD AGAIN AS THE 500MB TROUGH BEGINS TO SWING THROUGH.
THE TROUGH DOESN'T LOOK TO CLEAR THE CWFA UNTIL LATE IN THE DAY
SATURDAY. AGAIN...THE BEST CHANCES OF PRECIP WILL BE ALONG AND AHEAD
OF THE FRONT EARLY SATURDAY WITH A FEW THUNDERSTORMS POSSIBLE ACROSS
THE EXTREME SOUTHERN  PORTION OF THE CWFA. SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

NLISTEMAA

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE LONG TERM PORTION OF THE FORECAST WILL REMAIN RELATIVELY QUIET
UNTIL LATE NEXT WEEK.

A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH DURING THE DAY ON TUESDAY.
MOISTURE WILL BE LIMITED WITH THIS FEATURE...AN NOT EXPECTING ANY
PRECIP ACROSS THE FORECAST AREA AT THIS TIME.

HIGH PRESSURE WILL BRIEFLY SET UP ACROSS THE AREA UNTIL LATE
WEDNESDAY/EARLY THURSDAY. THIS SYSTEM WILL BRING THE NEXT BEST
CHANCES FOR PRECIP.

EVEN THOUGH THE WEATHER WILL BE QUIET...FROST/FREEZE HEADLINES WILL
BE POSSIBLE NEXT WEEK. THE AREA THAT HAS THE MOST POTENTIAL TO SEE
ANY FROST/FREEZE HEADLINES WILL BE THE NORTHEAST MTNS OF GA. THE
MOST LIKELY TIME PERIODS WOULD BE SATURDAY NIGHT...TUESDAY NIGHT AND
THURSDAY NIGHT...DUE TO DRIER AND COOLER AIR SETTLING OVER THE AREA
BEHIND COLD FRONTS.

NLISTEMAA

HYDROLOGY...
ON AVERAGE...ONE TO TWO INCHES OF RAINFALL HAS FALLEN OVER PORTIONS
OF THE FORECAST AREA THROUGH THIS MORNING. THERE ARE TWO AXES OF
HEAVIER RAINFALL...ONE ACROSS NORTHERN GA AND THE SECOND ACROSS WEST
CENTRAL GA. THERE HASN'T BEEN AN AIRMASS CHANGE AND PWATS REMAIN
ANOMALOUSLY HIGH FOR THIS TIME OF YEAR WITH VALUES 1.5 INCHES PLUS
THROUGH TONIGHT. SO...ADDITIONAL HEAVY RAINFALL IS POSSIBLE THROUGH
THIS EVENING. WILL NOT MAKE ANY CHANGES TO THE FLOOD WATCH AT THIS
TIME...BUT MAY RE-CONSIDER LATER THIS MORNING.

NLISTEMAA

&&

.AVIATION...
12Z UPDATE...
WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS HAVE FINALLY PUSHED
OFF TO THE EAST OF ATL. DO EXPECT A LULL IN ACTIVITY DURING FROM
THE MID MORNING TO EARLY AFTERNOON HOURS. SINCE THE ATMOS HAS BEEN
FAIRLY WELL WORKED OVER...CONVECTION MAY FIRE LATER THAN EXPECTED
THIS AFTERNOON. WINDS SHOULD GO NW LATE THIS EVENING...BEFORE 06Z.

//ATL CONFIDENCE...12Z UPDATE...
MED CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          78  54  67  42 /  70  50  10   0
ATLANTA         75  53  64  43 /  70  40  10   0
BLAIRSVILLE     74  47  60  35 /  50  30  10   0
CARTERSVILLE    75  49  64  38 /  40  30  10   0
COLUMBUS        75  56  68  45 /  80  70  20   0
GAINESVILLE     76  53  64  41 /  60  40  10   0
MACON           74  57  69  44 /  80  70  20   0
ROME            75  49  64  38 /  30  30  10   0
PEACHTREE CITY  75  52  65  41 /  70  50  10   0
VIDALIA         79  65  73  48 /  80  70  40   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: BALDWIN...BLECKLEY...CHATTAHOOCHEE...CRISP...DODGE...
DOOLY...EMANUEL...GLASCOCK...HOUSTON...JEFFERSON...JOHNSON...
JONES...LAURENS...MONTGOMERY...PULASKI...STEWART...TELFAIR...
TOOMBS...TREUTLEN...TWIGGS...WASHINGTON...WHEELER...WILCOX...
WILKINSON.

FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...CLAYTON...
COWETA...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...FAYETTE...
GLASCOCK...GREENE...HANCOCK...HARRIS...HEARD...HENRY...HOUSTON...
JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...
NEWTON...PEACH...PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

TORNADO WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: BIBB...CRAWFORD...MACON...MARION...PEACH...SCHLEY...
SUMTER...TAYLOR...WEBSTER.

TORNADO WATCH UNTIL 8 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: TALBOT...UPSON.

&&

SHORT TERM...
AVIATION...
Hazardous weather outlook, Apr 1, 7:53 AM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 AM EDT FRI APR 1 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
753 AM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

THROUGH THE MID MORNING HOURS...STRONG TO ISOLATED SEVERE STORMS
ARE POSSIBLE ACROSS MUCH OF CENTRAL GEORGIA. A TORNADO WATCH IS
IN EFFECT THROUGH 3 PM FOR PORTIONS OF CENTRAL GEORGIA MAINLY
SOUTH AND EAST OF A COLUMBUS TO MACON TO WARTHEN LINE. SEVERE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
ISOLATED TORNADOES.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN LATE
THIS AFTERNOON AND EVENING AS THE COLD FRONT MOVES THROUGH
GEORGIA. THE MOST LIKELY AREA FOR THE STRONG TO SEVERE
THUNDERSTORMS WILL BE ALONG AND SOUTH OF THE INTERSTATE 20
CORRIDOR. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES.

IN ADDITION...VERY HEAVY RAINFALL IS EXPECTED. FLOODING AND FLASH
FLOODING WILL BE POSSIBLE. A FLOOD WATCH IS IN EFFECT FOR MUCH OF
NORTH AND CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE POSSIBLE NEXT WEEK
ACROSS THE NORTHEAST GEORGIA MOUNTAINS. AREAS OF FROST WILL POSE A
THREAT TO TENDER VEGETATION. THE MOST LIKELY NIGHTS FOR FROST
DEVELOPMENT WILL BE SATURDAY NIGHT...TUESDAY NIGHT AND THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 1, 5:16 AM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 AM EDT FRI APR 1 2016

GAZ066>069-078-079-089-011000-
MUSCOGEE GA-HARRIS GA-TALBOT GA-UPSON GA-TROUP GA-PIKE GA-
MERIWETHER GA-
516 AM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MUSCOGEE...HARRIS...
WESTERN TALBOT...NORTHWESTERN UPSON...SOUTHEASTERN TROUP...WESTERN
PIKE AND MERIWETHER COUNTIES UNTIL 600 AM EDT...

AT 516 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LAGRANGE TO 6 MILES EAST OF RIVER VIEW TO NEAR
GRIFFEN MILL...AND MOVING EAST AT 60 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAGRANGE...HAMILTON...TALBOTTON...GREENVILLE...MANCHESTER...PINE MOUNTAIN...
WOODBURY...WAVERLY HALL...WARM SPRINGS...WOODLAND...MOLENA...GAY...SUNSET
VILLAGE...BAUGHS CROSSROADS...PLEASANT HILL...HARRIS CITY...BARTLETTS
FERRY DAM...ATWATER...LAKE HARDING AND OLIVE BRANCH.

LAT...LON 3279 8510 3312 8511 3317 8444 3300 8430
      3259 8461 3253 8501 3258 8507 3262 8509
      3263 8508 3264 8511 3266 8509 3269 8512
      3272 8512 3274 8511 3275 8514
TIME...MOT...LOC 0916Z 253DEG 52KT 3308 8503 3281 8504 3247 8529
Special weather statement, Apr 1, 6:01 AM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 AM EDT FRI APR 1 2016

GAZ067>072-078>082-089>091-011045-
MUSCOGEE GA-MARION GA-UPSON GA-TAYLOR GA-JONES GA-PIKE GA-LAMAR GA-
MONROE GA-MERIWETHER GA-HARRIS GA-TALBOT GA-CRAWFORD GA-BIBB GA-
CHATTAHOOCHEE GA-
601 AM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE...NORTHWESTERN MARION...
UPSON...NORTHERN TAYLOR...NORTHWESTERN JONES...PIKE...LAMAR...
MONROE...EASTERN MERIWETHER...EASTERN HARRIS...TALBOT...NORTHWESTERN
CRAWFORD...NORTHWESTERN BIBB AND NORTHEASTERN CHATTAHOOCHEE COUNTIES
UNTIL 645 AM EDT...

AT 601 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MEANSVILLE TO NEAR WOODLAND TO NEAR NORTH FORT
BENNING...AND MOVING EAST AT 55 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
THOMASTON...BARNESVILLE...FORSYTH...BUTLER...ZEBULON...ROBERTA...TALBOTTON...
MANCHESTER...WOODBURY...WAVERLY HALL...MILNER...WARM SPRINGS...WOODLAND...
MOLENA...YATESVILLE...MEANSVILLE...JUNCTION CITY...CULLODEN...GENEVA AND
ALDORA.

LAT...LON 3257 8503 3265 8492 3272 8489 3278 8482
      3318 8457 3313 8364 3283 8387 3254 8419
      3247 8500 3250 8500 3255 8503
TIME...MOT...LOC 1001Z 251DEG 46KT 3308 8430 3276 8453 3252 8485
Special weather statement, Apr 1, 6:44 AM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 AM EDT FRI APR 1 2016

GAZ069-071-079>082-091-093-094-011130-
TALBOT GA-UPSON GA-MARION GA-MACON GA-TAYLOR GA-CRAWFORD GA-PEACH GA-
MONROE GA-BIBB GA-
644 AM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TALBOT...
SOUTHEASTERN UPSON...NORTHERN MARION...NORTHERN MACON...TAYLOR...
CRAWFORD...PEACH...SOUTHWESTERN MONROE AND WESTERN BIBB COUNTIES
UNTIL 730 AM EDT...

AT 644 AM EDT...A STRONG THUNDERSTORM WAS NEAR BUTLER...MOVING EAST
AT 45 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MACON...FORT VALLEY...BUTLER...ROBERTA...BYRON...MARSHALLVILLE...REYNOLDS...
JUNCTION CITY...GENEVA...RUPERT...PRATTSBURG...POTTERVILLE...GARDEN
VALLEY...LIZELLA...SALEM...MARION ESTATES...MUSELLA...JUNIPER...HORNS AND
CARSONVILLE.

LAT...LON 3249 8466 3253 8464 3283 8433 3290 8369
      3245 8381 3244 8383 3246 8383 3246 8384
      3238 8384 3237 8386
TIME...MOT...LOC 1044Z 270DEG 39KT 3262 8430
Local storm report, Apr 1, 8:17 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 AM EDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 AM     TSTM WND GST     1 SE ELBERTA            32.65N  83.60W
04/01/2016  M83 MPH          HOUSTON            GA   ASOS

            WARNER ROBINS ASOS STATION REPORTED PEAK GUST OF 72 KTS
            OUT OF SW JUST NORTH OF STRONG ROTATION SIGNATURE.

&&

EVENT NUMBER FFC1600209

BAKER
Special weather statement, Apr 1, 8:29 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 AM EDT FRI APR 1 2016

GAZ083-084-011300-
TWIGGS GA-WILKINSON GA-
829 AM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TWIGGS AND SOUTHWESTERN
WILKINSON COUNTIES UNTIL 900 AM EDT...

AT 829 AM EDT...A STRONG THUNDERSTORM WAS NEAR JEFFERSONVILLE...
MOVING EAST AT 25 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGE.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JEFFERSONVILLE...IRWINTON AND MCINTYRE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3264 8334 3272 8336 3285 8320 3264 8312
      3263 8313
TIME...MOT...LOC 1229Z 250DEG 23KT 3273 8329
Special weather statement, Apr 1, 8:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 AM EDT FRI APR 1 2016

GAZ074-084-085-011330-
JOHNSON GA-WILKINSON GA-WASHINGTON GA-
849 AM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...
NORTHEASTERN WILKINSON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 930
AM EDT...

AT 849 AM EDT...A STRONG THUNDERSTORM WAS OVER TOOMSBORO...OR 7 MILES
EAST OF IRWINTON...MOVING EAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SANDERSVILLE...WRIGHTSVILLE...TENNILLE...TOOMSBORO AND OCONEE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3272 8309 3289 8315 3300 8279 3272 8272
TIME...MOT...LOC 1249Z 252DEG 20KT 3281 8305

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 10:49 PM EDTSpecial Weather StatementFFCCoweta, Meriwether, Troup41 min
Mar 31, 11:26 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Harris, Henry, Lamar and 7 more64 min
Mar 31, 11:35 PM EDTSpecial Weather StatementFFCChattooga, Gordon40 min
Apr 1, 12:12 AM EDTSpecial Weather StatementFFCButts, Jasper, Morgan, Newton, Putnam48 min
Apr 1, 12:28 AM EDTSpecial Weather StatementFFCBanks, Jackson32 min
Apr 1, 12:32 AM EDTSpecial Weather StatementFFCButts, Lamar, Monroe, Pike, Spalding, Upson43 min
Apr 1, 1:20 AM EDTSpecial Weather StatementFFCChattahoochee, Harris, Meriwether, Muscogee, Pike, Talbot and 1 more40 min
Apr 1, 1:49 AM EDTSpecial Weather StatementFFCChattahoochee, Lamar, Marion, Talbot, Taylor, Upson41 min
Apr 1, 2:57 AM EDTTornado WarningFFCCrawford, Marion, Talbot, Taylor, Upson33 min
Apr 1, 3:35 AM EDTSpecial Weather StatementFFCTwiggs, Wilkinson40 min
Apr 1, 4:18 AM EDTSpecial Weather StatementFFCWashington, Wilkinson42 min
Apr 1, 4:31 AM EDTSpecial Weather StatementFFCFayette, Henry, Pike, Spalding44 min
Apr 1, 4:51 AM EDTSpecial Weather StatementFFCTroup24 min
Apr 1, 5:16 AM EDTSpecial Weather StatementFFCHarris, Meriwether, Pike, Talbot, Troup44 min
Apr 1, 6:01 AM EDTSpecial Weather StatementFFCLamar, Monroe, Muscogee, Pike, Talbot, Taylor and 1 more44 min
Apr 1, 6:44 AM EDTSpecial Weather StatementFFCCrawford, Peach, Taylor46 min
Apr 1, 6:54 AM EDTTornado WarningFFCCrawford, Peach, Taylor36 min
Apr 1, 7:30 AM EDTTornado WarningFFCHouston, Peach, Twiggs30 min
Apr 1, 7:58 AM EDTTornado WarningFFCTwiggs, Wilkinson32 min
Apr 1, 8:29 AM EDTSpecial Weather StatementFFCWilkinson31 min
Apr 1, 8:52 AM EDTTornado WarningFFCBleckley, Laurens, Twiggs, Wilkinson38 min
Apr 1, 9:29 AM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson4 days
Apr 1, 9:29 AM EDTRiver Flood WarningFFCJones25 hr
Apr 1, 9:34 AM EDTSevere Thunderstorm WarningFFCLaurens29 min
Apr 1, 10:02 AM EDTRiver Flood WarningFFCChattahoochee, Muscogee31 hr
Apr 1, 10:02 AM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson12 min
Apr 1, 10:40 AM EDTTornado WarningFFCEmanuel, Treutlen35 min
Apr 1, 11:15 AM EDTTornado WarningFFCEmanuel15 min
Apr 1, 11:48 AM EDTSpecial Weather StatementFFCChattahoochee, Marion, Stewart, Webster42 min
Apr 1, 12:10 PM EDTSevere Thunderstorm WarningFFCEmanuel35 min
Apr 1, 12:32 PM EDTSpecial Weather StatementFFCMacon28 min
Apr 1, 12:37 PM EDTSpecial Weather StatementFFCSumter, Webster23 min
Apr 1, 1:02 PM EDTSpecial Weather StatementFFCJones28 min
Apr 1, 1:03 PM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days
Apr 1, 1:03 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs51 hr
Apr 1, 1:03 PM EDTRiver Flood WarningFFCPutnam21 hr
Apr 1, 1:53 PM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson26 hr
Apr 1, 1:53 PM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson5 days
Apr 1, 1:53 PM EDTRiver Flood WarningFFCDooly, Macon, Sumter42 hr
Apr 1, 1:56 PM EDTSpecial Weather StatementFFCLaurens34 min
Apr 1, 2:13 PM EDTSpecial Weather StatementFFCDodge, Laurens, Wheeler47 min
Apr 1, 2:20 PM EDTSpecial Weather StatementFFCTreutlen25 min
Apr 1, 2:28 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Washington47 min
Apr 1, 2:39 PM EDTSpecial Weather StatementFFCTelfair, Wilcox21 min
Apr 1, 2:56 PM EDTSpecial Weather StatementFFCDodge, Telfair, Wilcox49 min
Apr 1, 3:01 PM EDTAreal Flood WarningFFCBaldwin, Bibb, Crawford, Harris, Houston, Jones and 9 more18 hr
Apr 1, 3:45 PM EDTRiver Flood WarningFFCMontgomery, Treutlen, Wheeler24 hr

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.